On the Uniqueness of Solutions of Nonlinear Dynamic Networks and Systems

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

In this paper it will be shown that for a fairly broad class of nonlinear dynamic networks and systems, that while global passivity does not imply uniqueness, local passivity implies the uniqueness of the time domain solution. Furthermore, sufficient (and in a sense also close to the necessary) conditions will be presented ensuring the uniqueness of the solution for non-Lipschitzian systems. The mathematical conditions are given also in terms of element characteristics and network topology. The results can be generalized for networks containing multiport time-varying and nonlinear elements.

Original languageEnglish
Pages (from-to)161-169
Number of pages9
JournalIEEE Transactions on Circuits and Systems
Volume25
Issue number3
DOIs
Publication statusPublished - 1978

Fingerprint

Topology

ASJC Scopus subject areas

  • Engineering(all)

Cite this

On the Uniqueness of Solutions of Nonlinear Dynamic Networks and Systems. / Roska, T.

In: IEEE Transactions on Circuits and Systems, Vol. 25, No. 3, 1978, p. 161-169.

Research output: Contribution to journalArticle

@article{e4a9dfbd8fb74bffa49408d1bb6a02b9,
title = "On the Uniqueness of Solutions of Nonlinear Dynamic Networks and Systems",
abstract = "In this paper it will be shown that for a fairly broad class of nonlinear dynamic networks and systems, that while global passivity does not imply uniqueness, local passivity implies the uniqueness of the time domain solution. Furthermore, sufficient (and in a sense also close to the necessary) conditions will be presented ensuring the uniqueness of the solution for non-Lipschitzian systems. The mathematical conditions are given also in terms of element characteristics and network topology. The results can be generalized for networks containing multiport time-varying and nonlinear elements.",
author = "T. Roska",
year = "1978",
doi = "10.1109/TCS.1978.1084453",
language = "English",
volume = "25",
pages = "161--169",
journal = "IEEE Transactions on Circuits and Systems",
issn = "0098-4094",
publisher = "Institute of Electrical and Electronics Engineers Inc.",
number = "3",

}

TY - JOUR

T1 - On the Uniqueness of Solutions of Nonlinear Dynamic Networks and Systems

AU - Roska, T.

PY - 1978

Y1 - 1978

N2 - In this paper it will be shown that for a fairly broad class of nonlinear dynamic networks and systems, that while global passivity does not imply uniqueness, local passivity implies the uniqueness of the time domain solution. Furthermore, sufficient (and in a sense also close to the necessary) conditions will be presented ensuring the uniqueness of the solution for non-Lipschitzian systems. The mathematical conditions are given also in terms of element characteristics and network topology. The results can be generalized for networks containing multiport time-varying and nonlinear elements.

AB - In this paper it will be shown that for a fairly broad class of nonlinear dynamic networks and systems, that while global passivity does not imply uniqueness, local passivity implies the uniqueness of the time domain solution. Furthermore, sufficient (and in a sense also close to the necessary) conditions will be presented ensuring the uniqueness of the solution for non-Lipschitzian systems. The mathematical conditions are given also in terms of element characteristics and network topology. The results can be generalized for networks containing multiport time-varying and nonlinear elements.

UR - http://www.scopus.com/inward/record.url?scp=0017947825&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0017947825&partnerID=8YFLogxK

U2 - 10.1109/TCS.1978.1084453

DO - 10.1109/TCS.1978.1084453

M3 - Article

AN - SCOPUS:0017947825

VL - 25

SP - 161

EP - 169

JO - IEEE Transactions on Circuits and Systems

JF - IEEE Transactions on Circuits and Systems

SN - 0098-4094

IS - 3

ER -